What's Your Assessment?

Helen M. Petros, APRN, FNP, PA-C

Disclosures

Dermatology Nursing. 2007;19(2):162-164. 

In This Article

History

This 63-year-old Hispanic male presented to the dermatology office complaining of slightly painful "purple bumps" on his feet and arms (see Figures 1-4). The initial lesion appeared 8 to 10 months previously, approximately 2 years after he underwent renal transplant for existing polycystic kidney disease. He received immunosuppressive therapy treatment with various agents in the ensuing months post-transplant. The first lesion appeared on the plantar surface of his left foot and many new clusters developed within weeks to months on the bottoms, heels, and ankles of both feet and several toes. At times, some of the lesions would bleed and then ulcerate. He did not share this information with his primary care provider or nephrologist as the lesions were essentially asymptomatic. He did complain of mild pruritus and discomfort at bedtime and after standing for long periods of time. However, when they became somewhat more painful and more ulcerations occurred, he thought he should tell his daughter who then brought him to his primary care provider for attention.

Patient has 60 to 100 discrete and confluent violaceous angiomatous papules and nodules concentrated on the lower feet bilaterally.

Lesions range in size from several millimeters to several centimeters in diameter.

A few small violaceous angiomatous papules scattered on the dorsum toes and left extensor forearm.

A few small violaceous angiomatous papules scattered on the dorsum toes and left extensor forearm.

A Class II topical corticosteroid was provided which offered little relief. The patient then noticed a few new "bumps" on his left extensor forearm which looked similar. The patient remains medically stable 2 years post organ transplant. He is otherwise fairly healthy with mild osteoarthritis and varicose veins. His blood pressure is well-controlled. He takes multiple medications including tacrolimus and myocophenolate mofetil IV, prednisone, carvedilol, omeprazole, atorvostatin, furosimide, hydralazine, ramipril, trimethoprim/sulfamethoxazole, clonidine, and lansoprazole. He had no similar skin problems until he had his organ transplant. He speaks Spanish only and brings his daughter with him to act as interpreter. He is unemployed but works around the house and has difficulty finding appropriate, comfortable footware.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....